Fioricet side effects?

Fioricet side effects?

 Category: Fioricet

Questions and Answers

Are there any negative side effects of the pain killer Fioricet?

My doctor prescribed Fioricet to me for my migraines. My Rx says that I can take 2 tablets – 4 times a day. Are there any known long term side effects from using this drug? I take them pretty regularly.

Fioricet is butatlbital (a sedative ) along with acetaminophen ( Tylenol ) and caffeine. All medications have side effects- don’t forget that! This one can cause sedation, nausea, vomiting and many other garden-variety side effects. The big thing is that this drug can be habit forming- but under the close care of your doctor, you can use this drug safely. The one thing you need to be carefull of is that this drug contains acetaminophen- which is Tylenol- if you have a fever at some point and take Tylonol make sure you aren’t overdosing yourself. Also, long term daily use of acetaminophen can over time damage your liver. If you cont. to use this drug past 6 mos or so, you should perhaps ask your doctor about stitching to a different drug. Is this taken for Migrain? If so, there are lots of different drugs that can be used. Good luck!

what are the side effects of mixing ibuprofen, fioricet, and triple c’s?

Best ask a druggist or you may find the worst side effect of all DEATH! Please do check with a professional .

Girlfriend takes Fioricet w/ Codeine for headaches…?

My girlfriend frequently gets headaches and she was prescribed a new medication called Fioricet which has Codeine in it. One day I noticed she took 6 pills within a 6 hour period. She kept commenting on how “fvcked up” she was. I didn’t think much of it at first so I blew it off. But then she told me that she took 10 pills another day. Then I started to get onto her and lecture her like I was her father or something. I only did that because I care about her and I don’t know anything about Rx drugs so I don’t know the effects. Then she calls me today telling me her stomach is in knots, she’s got a killer headache, feels like she’s going to throw up, she’s sweating, all kinds of crap. She wanted me to look up the side effects of Fioricet and most, if not all, of what she had were all side effects. But my concern is that maybe she took so many pills that it built up quicker than normal and now she’s having a withdrawal. I told her not to take anymore of those pills. Also, I’ve noticed that she’s been having mood swings. She’ll go from really happy and nice to really irritated and moody. It literally seems to happen in a snap. And she has told me the pills don’t really help her headaches. I honestly don’t like the way they are making her act and feel. Before she took these pills, she was happier, mroe lively, and not so irritable. I told her that if she took anymore that I’m going to take the pills and hide them and/or call her doctor and tell her not to prescribe them anymore to her. Does anyone have any suggestions or thoughts or even any experience with Fioricet? Please share. And don’t tell me my girlfriend is a pill-popper, blah blah blah. In her teenage years, she was into drugs pretty hardcore. She said she still has that pill-popping tendency so I know the deal.

You pretty much know the answer already.

She is obviously exceeding the recommended dose, which is 1-2 tablets every four hours as needed, not exceeding 6 tablets in a 24 hour period. Note that Fioricet (and some other pain medications) are implicated as causing repeat headaches with over-use. Fioricet also contains acetaminophen that in high doses can damage multiple organs, especially the liver and kidney.

Physical dependency is based on how long she’s been taking the pills. When physical dependence has developed, withdrawal symptoms will occur if she suddenly stops the medication. Withdrawal symptoms include: drug craving, runny nose, yawning, sweating, insomnia, weakness, stomach cramps, nausea, vomiting, diarrhea, muscle spasms, chills, irritability and pain.

My suggestion would be informing her that too much of the medication will make her headaches worse, and advise her of the dangers of the OTHER ingredients in the medication that causes permanent damage. Don’t cut her completely off the medication, but reduce her dose to 1-2 pills every four hours, as suggested on the label. If she’s not willing or able to do it herself, you may have to play parent for a bit. There are plenty of quick fixes for opiate withdrawal symptoms that will make the tapered dose easier.

As far as experience goes, opiate addiction can sneak right up on you if you don’t catch it quick. I was prescribed OxyContin for a back injury… and before you know it you’re in the hospital unconscious with depressed lungs then off to rehab.

fioricet during pregnancy?

I have been having severe headaches for about the last 3 weeks or so. I am 21.5 weeks pregnant. Today i had my monthly appt with my OB and she prescribed me fioricet to take for pain. I was wondering if anyone else has taken this before during pregnancy? I am very sensitive to pain medicine, so i am concerned about taking it. What were your side effects to the medicine?

My blood pressure is normal, but they have been monitoring me more closely. Also does anyone have any kind of remedies for headaches that i may not have heard of? Thank You!

I was prescribed Fioricet about20 hours into a 37 hour migraine… It took off the edge so I could sleep, but in the end I needed another and additional tylenol to kick the migraine to the curb. If your headaches are severe enough for the Dr to prescribe that medication you are likely to sleep right after taking it and wouldn’t really notice any side effects anyway.

It should not affect blood pressure… As far as getting rid of headaches another way… Depends on the severity…

Prior to being medicated with the Fioricet I had tried Extra Strength Tylenol, cold compresses on my head, warm baths followed by laying down to sleep in a dark quiet room… Etc…

Be careful with how much of the Fioricet you take… I took only 2 pills total… Its is usually only prescribed to pregnant women as a last resort when the benefits to the mother outweigh any possible side effects to the baby…

What happens if a person takes?

1 tablet of Fioricet (for tension headaches) and they dont need to? what are the side effects? just curios

Well, a single tablet of Fioricet wont do much at all. The 325 mg of acetaminophen isn’t really noticeable, and the 50 mg of butalbital may cause some sedation. The 40 mg of caffeine may or may not cause a heightened alertness in the individual depending on their sensitivity. The individual may experience dizziness, drowsiness, nausea, light-headedness, vomiting, sedation, addiction, intoxicated feelings, shortness of breath, or abdominal pain, but these are likely to be uncommon in such a low dosage and single use.

Medications causing a delayed/missed period?

I have severe migraines and finally started treating them this month. My menstrual cycle is always exactly 28 days, my period always starts late Thursday/ Friday. It’s been this way for years. I’ve been on the pill for 4 years, nonstop and have never missed a period or anything like that.

I first took Verapamil for a week, along with 4 ibuprofen and 2 Tylenol, as instructed by my doctor. I was referred to a pain specialist who took me off of that and put me on Fioricet. He didn’t mention any side effects out of the ordinary, but my pharmacist warned me to use a backup method while using Fioricet because it can cause the pill to be less effective.

I’ve only taken 7 of the Fioricet pills in a month, and I haven’t had sex at all. I’ve had all the usual PMS symptoms and all that, but still no period. Is it possible that the medicine is causing a delayed/missed period? Has anyone had a similar experience?

I have had plenty of clients with that same problem.

I NEED SOME HELP AND ADVICE PLEASE!!!?

I need to know what will happen if i take FIORICET AND XANAX TOGETHER??? I NEED TO KNOW? SOMEONE PLEASE HELP
THANKS MUCH IN ADVANCE!! GOD BLESS
WHAT WILL BE THE SIDE EFFECTS IF THERE IS ANY???

1. I’ll give you some advice… USE A PERTINENT QUESTION HEADING!

2. Stop using ALL CAPS

3. As for help, yes those two drugs have possible interactions – you should be working with your doctor on that.

Quote… “Barbiturates may increase the hepatotoxic potential of acetaminophen and decrease its therapeutic effects. The mechanism may be related to accelerated CYP450 metabolism of acetaminophen with consequent increase in hepatotoxic metabolites. This interaction is of greatest concern in cases of acetaminophen overdose.

MANAGEMENT: Monitoring for altered efficacy and safety is recommended. Prolonged use or high doses of acetaminophen should be avoided by patients on barbiturate therapy.”

Too much aspirin and acetaminophen?

I know it was careless but in the form of 2 extra strength tylenol, 4 extra strength excedrin, and 2 fioricet with codeine I ended up taking 2600 mg of acetaminophen, 1000 mg of aspirin, and 60 mg of codeine. This was all within 3 hours. A couple hours later I am feeling very sick, nauseous, just sick. Is this just a side effect of all the pills or did I take too much? I don’t want to walk to the ER at 3 am if it will pass. Just wondering if anyone thinks its very serious or anything. The pain didn’t even go away it sucks!

*Keep Yohimbe (herb) on hand. When you overdose on stuff, then take two of these and it will help. Why did you do all this?

Please enable JavaScript to view the comments powered by Disqus.blog comments powered by Disqus]]>